MAUDE Adverse Event Report: WRIGHT MEDICAL TECHNOLOGY INC RESECTION ADJUSTMENT BLOCK INFINITY TOTAL ANKLE SYSTEM; PROSTHESIS, ANKLE, SEMI-CONSTRAINED, CEMENTED, METAL/POLYMER

WRIGHT MEDICAL TECHNOLOGY INC RESECTION ADJUSTMENT BLOCK INFINITY TOTAL ANKLE SYSTEM; PROSTHESIS, ANKLE, SEMI-CONSTRAINED, CEMENTED, METAL/POLYMER
Model Number 33600030
Medical Device Problem Codes Material Twisted/Bent (2981); Mechanical Jam (2983)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/19/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Analysis results are not available at the time of this report.A follow-up report will be sent when the analysis is complete.
 
Event or Problem Description
The adjustment block was not easy to turn the knobs on, when adjusted with screwdriver the green knobs axel bent.
 
Additional Manufacturer Narrative
Please note the corrections in the h6 health impact code: the reported event could be confirmed since the device was returned for evaluation and matches the alleged failure mode.The device inspection revealed the following: visual examination of the returned device shows scratches and blemishes consistent with reusable instruments.The green part of the knobs appeared to be bent but was found to be broken upon further examination.With the assistance of a screwdriver, a functional test was conducted and the green knobs were found to be broken after the device was unlocked.The violet knob could be turned but with resistance.R&d reviewed the received information and noted the following: "it can be difficult to turn the knobs and can often require a bit of force.One thing i have found is that it is easy enough to be turning the knob(even with a driver) in the wrong direction without knowing it.When fully tightened it takes a bit of force to loosen enough to turn, and so sometimes if a user doesn¿t apply enough force for it to move, they will assume they are turning the wrong way and therefore attempt to turn the other way.Since they believe this new direction is correct, they assume its ¿stuck¿ and apply extra force which is possible that¿s what happened here and therefore it broke.That would be my guess, but it is impossible to tell for sure.The other factor that would go into the likelihood of excessive force being the cause is the lifespan of the device- if it was old and had been through a lot of use and cleaning cycles, then the amount of force it would take to ¿break¿ it would be lower since the part would weaken over time".Based on investigation, the root cause was attributed to a user related issue.The failure was caused by excessive force being applied to the device when turning the green knob.A review of the device history for the reported lot did not indicate any abnormalities.No corrective actions are required at this time.A review of the labeling did not indicate any abnormalities.The current instructions for use was reviewed and states: "surgical instruments and instrument cases are susceptible to damage from prolonged use and through misuse or rough handling.Care must be taken to avoid compromising their exacting performance." no indications of material, manufacturing or design related problems were found during the investigation.If more information is provided, the case will be reassessed.
 
Event or Problem Description
The adjustment block was not easy to turn the nobs on, when adjusted with screwdriver the green nobs axel bent.

Brand Name
RESECTION ADJUSTMENT BLOCK INFINITY TOTAL ANKLE SYSTEM
Common Device Name
PROSTHESIS, ANKLE, SEMI-CONSTRAINED, CEMENTED, METAL/POLYMER
Manufacturer (Section D)
WRIGHT MEDICAL TECHNOLOGY INC
1023 cherry rd
memphis TN 38117
Manufacturer (Section G)
WRIGHT MEDICAL TECHNOLOGY, INC.
11576 memphis arlington rd
arlington TN 38002
Manufacturer Contact
anna jusinski
325 corporate drive
mahwah, NJ 07430
2018315000
MDR Report Key15611309
Report Number3010667733-2022-00353
Device Sequence Number7179585
Product Code HSN
UDI-Device Identifier00889797004008
UDI-Public00889797004008
Combination Product (Y/N)N
Initial Reporter CountrySW
PMA/510(K) Number
K123954
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 12/27/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number33600030
Device Catalogue Number33600030
Device Lot Number2433999
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/06/2022
Is the Reporter a Health Professional? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 09/19/2022
Supplement Date Received by Manufacturer11/29/2022
Initial Report FDA Received Date10/14/2022
Supplement Report FDA Received Date12/27/2022
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured03/17/2021
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown